Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 131, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 4, 2011, 11:32 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 11:32 AM CDT (16:32 UTC)
- Expired
- Sep 4, 2011, 1:00 PM CDT
- In force
- 88 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
433 WGUS54 KJAN 041632 FFWJAN MSC035-073-041800- /O.NEW.KJAN.FF.W.0131.110904T1632Z-110904T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1132 AM CDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG... EASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF WEST HATTIESBURG... * UNTIL 100 PM CDT * AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SQUALLS ASSOCIATED WITH TROPICAL STORM LEE CONTINUE TO MOVE NORTH NORTHWEST ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED STORM TOTAL RAINFALL AMOUNTS OF 4 TO 10 INCHES IN THE WARNED AREA...WITH 2 TO 5 INCHES HAVING FALLEN JUST SINCE 7 AM THIS MORNING FROM SOUTHERN FORREST COUNTY ACROSS PURVIS AND WEST HATTIESBURG TO NEAR SUMRALL. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA...RAWLS SPRINGS...SUNRISE AND SUMRALL AT LEAST MINOR FLASH FLOODING IS LIKELY ONGOING AT THIS TIME IN PARTS OF THE WARNED AREA. HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. RAINFALL WILL LIKELY TAPER OFF AFTER THIS TIME. RAINFALL AMOUNTS SUCH AS THESE CAN CAUSE FLOODING IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND RAYBURN PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3091 8914 3103 8941 3143 8959 3143 8914 $$ AEG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:15 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 4, 10:15 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN SEP 4 2011
...TROPICAL STORM LEE BRINGING TORRENTIAL RAINFALL TO THE ARKLAMISS
THROUGH EARLY LABOR DAY BUT TAPERING OFF A LITTLE QUICKER...
.UPDATE...A LARGE SHIELD OF RAIN WITH SOME EMBEDDED HEAVY DOWN POURS
WAS SPIRALING ACROSS THE REGION THIS MORNING FROM LEE. LEE WAS CENTERED
OVER SOUTH CENTRAL LOUISIANA. QPF AMOUNTS SO FAR THIS MORNING SHOWING
SOME IMPRESSIVE AMOUNTS ACROSS OUR SOUTHERN COUNTIES WITH 6-8 INCH RADAR
ESTIMATED STORM TOTAL AMOUNTS IN LAMAR COUNTY...4-6 INCHES IN
COVINGTON...3-7 INCHES IN MARION WITH MOST OTHER AREAS IN THE SOUTH
FROM 1-3 INCHES. HAVE BEEN ISSUING SOME TORNADO WARNINGS...FLASH
FLOOD WARNINGS AND SOME SPECIAL WEATHER STATEMENTS. EXPECT IT TO BE
A BUSY DAY WEATHER WISE. LATEST SATELLITE IMAGERY SHOWS THAT THE
SHORT WAVE TROUGH WAS APPROACHING FROM THE NORTHWEST AND WILL
INTERACT WITH THE AFFECTS OF LEE...WHICH WILL BRING A GOOD
DEFORMATION ZONE. SO EXPECT RAINS TO PICK UP FROM THE WEST WITH GOOD
DOWN POURS FROM THE SOUTH AND WEST FOR THIS AFTERNOON. SO FOR RIGHT
NOW OUR FLOOD WATCH LOOKS GOOD...BUT WITH THE DEFORMATION AXIS
COMING IT MAY HAVE TO BE EXPANDED NORTHWARD FOR THE NEXT FORECAST
PACKAGE. ALSO WILL KEEP THE SAME AREA FOR THE WIND ADVISORY FOR
NOW...WHICH MAY HAVE TO BE EXPANDED NORTHWARD IN TIME AS THE FRONT
PUSHES INTO THE REGION FROM THE NORTHWEST BRINGING A STRONG
NORTHERLY GRADIENT. LAST BUT LEAST THERE WILL BE THE CONTINUED
POTENTIAL FOR SOME BRIEF TORNADOES ACROSS THE REGION WITH THE
SHEAR...AND HELICITY IN PLACE WITH SOME INSTABILITY IN AND OUTSIDE
OF SPIRAL BANDS ACROSS MAINLY THE SOUTH HALF OF THE REGION. SO WILL
MAKE JUST SOME MINOR TWEAKS TO THE FORECAST./17/
./PREVIOUS DISCUSSION...400 AM CDT SUN SEP 4 2011
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...
A LARGE RAIN SHIELD COVERED JUST ABOUT THE ENTIRE CWFA THIS MORNING
WITH BANDS OF HEAVIER TROPICAL DOWNPOURS CONFINED TO OUR SRN
SECTIONS. QPF AMOUNTS SO FAR SHOWING 3-5 INCHES IN SRN MARION...LAMAR
AND FOREST COUNTIES WITH AMOUNTS LESS THAN 1 INCH ALONG AND S OF
I-20. CURRENTLY...TS LEE POSITIONED ONLY ABOUT 30 NM DIFFERENT FROM
THE LOCATION JUST 24 HOURS AGO WITH SATELLITE IMAGES CONFIRMING A
NEARLY STATIONARY LOOPING KIND OF CENTER FOR THE PAST 6-12 HOURS.
LATEST RUC SHOWS A SLOW ENE MOTION RESUMING 15-18Z AND THEN NHC
TAKING STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY.
WATER VAPOR IMAGES SHOW A SUBSTANTIAL DRY SLOW WRAPPING INTO THE MS
COASTAL REGION WHICH WILL LIKELY ENHANCE THE INSTABILITY AND TORNADO
RISK FOR THE FIRST PART OF THE DAYLIGHT HOURS THIS MORNING.
MEANWHILE...A FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE
CENTER HAS GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN
THE MO RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE
COLD FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES
WILL COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR
TONIGHT AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE
TROPICAL DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST
RAINS TODAY STILL GENERALLY S OF I-20.
WILL MAINTAIN ONGOING FFA AND WIND ADVISORIES AS THEY ARE FOR TODAY
WITH WEAKENING OF THE LEE CIRCULATION EXPECTED FOR TONIGHT AND
MONDAY. OVERALL TIMING OF THE RAIN SHIELD SHOWS A FASTER END TO THE
RAINS FROM THE W TO E MONDAY AFTERNOON/EVENING...ESPECIALLY W OF THE
MS RIVER LOCATIONS. WE MAY NEED TO END THE FFA SOONER IN THOSE
LOCATIONS IF THESE TRENDS ARE CONFIRMED IN NEXT FORECAST CYCLE.
AGAIN HAVE USED A 15-20 PERCENT INLAND WIND REDUCTION USING THE
REQUIRED TCM WIND TOOL.
THE INCREASING BANDS OF LOW LEVEL SHEAR OVER SERN MS THIS MORNING
ARE PROJECTED TO WEAKEN BY THIS EVENING. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. EXPECT THE CENTER OF LEE WILL START FILLING A BIT
MORE QUICKLY BY MONDAY WITH LESS OPPORTUNITY FOR DIURNAL INSTABILITY
TO RAMP UP SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN MAINLY
FOR TODAY AND EARLY TONIGHT AS RISK SHIFTS E OF OUR CWFA FOR MONDAY
PER SPC FORECASTS.
PLAN TO STAY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE SHORT TERM
BUT DID RAISE POPS ABOVE GUIDANCE TONIGHT AND IN EASTERN LOCATIONS
ON MONDAY. /40/
.LONG TERM...(TUESDAY THROUGH SATURDAY)...
FOCUS IN THE EXTENDED PORTION OF THE FORECAST IS ON THE DEPARTURE OF
POST TROPICAL STORM LEE AS IT MOVES OFF TO THE NORTHEAST. BOTH THE
GFS/ECMWF ARE IN DECENT AGREEMENT SHOWING DRIER AIR FILTERING ACROSS
WESTERN PORTIONS OF THE FA BEHIND THE COLD FRONT LEE BECOMES
ENTWINED WITH MONDAY. ACROSS EASTERN ZONES HOWEVER REMNANT LOW LEVEL
MOISTURE IS GOING TO BE HARD TO KICK OUT AS THE UPPER TROUGH STALLS
OVER THE TN VALLEY THANKS TO THE PRIMARY BELT OF WESTERLIES
REMAINING WELL TO OUR NORTH. THIS WILL MAKE FOR A TRICKY PRECIP
FORECAST FOR THE MIDDLE TO END OF THE WEEK AS SOME QUESTION REMAINS
WHETHER THE MOISTURE WILL BE DEEP ENOUGH TO BRING ISOLATED SHOWERS
TO NORTHEASTERN ZONES. FOR NOW HAVE KEPT A SLIGHT CHANCE MENTION IN
THE GOLDEN TRIANGLE REGION THROUGH WED MORNING...LOWERING GFS MOS
POPS A TAD THEREAFTER. PRECIP FORECAST WILL REALLY BE DEPENDENT ON
THE EVOLUTION OF THE CUT-OFF LOW (LEE REMNANTS) THE LATTER HALF OF
THE WEEK. NORTHWESTERLY WINDS WILL STILL BE A BIT GUSTY TUE MORNING
IN WAKE OF LEE...HOWEVER A MARKED DOWNWARD TREND IS EXPECTED TUE
AFTN/NIGHT.
A COMBINATION OF COOLER AIR FILTERING ACROSS THE REGION BEHIND THE
FRONT AND SOME PERSISTENT LOW-MID LEVEL CLOUD COVER THAT LOOKS TO
EXPAND A BIT MIDWEEK WILL HELP KEEP DAYTIME/OVERNIGHT TEMPS BELOW
NORMAL INTO THE WEEKEND...A WELCOME CHANGE CONSIDERING HOW WARM THE
SUMMER HAS BEEN. HIGHS TUE WILL LIKELY STRUGGLE TO REACH THE 80
DEGREE MARK(SOME 10-12 DEGREES BELOW NORMAL)...CLIMBING TO NEAR 80
WED-THU BEFORE REACHING THE LOW MID 80S LATE IN THE WEEK. OVERNIGHT
LOWS WILL GENERALLY FALL INTO THE UPPER 50S TO LOW 60S. THE GFS MOS
TEMP GUIDANCE SEEMED TO HANDLE THE EXPECTED CONDITIONS RELATIVELY
WELL...WITH ONLY A FEW MINOR CHANGES MADE THROUGHOUT THE WEEK. /BK/
&&
.AVIATION...MVFR CEILINGS WILL BE WIDESPREAD ACROSS THE AREA TODAY
WITH AREAS OF IFR FOR THE NEXT 24 HOURS. AN EXPANSIVE RAIN SHIELD
COVERS ALL OF THE CWFA AND RAIN BANDS AROUND LEE CIRCULATION WILL
PRODUCE VSBYS IN THE 3-5SM RANGE FOR THE MOST PART AT OUR TAF
LOCATIONS WITH LOWER IFR CONDITIONS IN ANY TSRA. A FEW SEVERE STORMS
WILL BE POSSIBLE TODAY WITH A POTENTIAL FOR A TORNADO IN STRONGER
RAINBANDS AND IN ISOLATED STORMS THAT WILL DEVELOP BETWEEN
RAINBANDS. WINDS WILL REMAIN ENELY 12-25KTS WITH HIGHER GUSTS OF
35KTS IN STRONGER RAIN BANDS ROTATING NWD. WINDS WILL GRADUALLY
BECOME MORE NLY ON MONDAY AS FROPA WORKS INTO THE REGION FROM THE
NW. /40/03
&&
.HYDROLOGY...
RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED RAINFALL TO
PRODUCE TODAY RIVER FORECASTS. WEATHER MODELS ARE IN AGREEMENT THAT
A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS EVENING FROM
NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO COLUMBUS MISSISSIPPI.
RAINFALL TOTALS FROM 5 TO 10 INCHES ARE POSSIBLE ACROSS THIS AREA.
HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH MISSISSIPPI WHERE RAINFALL
TOTALS HAVE RANGED FROM 3 TO 5 INCHES UP UNTIL 7AM THIS MORNING.
HEAVY RAINFALL IS STILL OCCURRING ACROSS THE SOUTH AND SOUTHEAST
PORTIONS OF MISSISSIPPI. ANOTHER 5 TO 7 INCHES OF RAINFALL IS
POSSIBLE OVER THIS REGION. RIVERS SHOULD SEE MODERATE RISE TO NEAR
FLOOD STAGE OR JUST ABOVE FLOOD STAGE. HEAVIER RAINFALL COULD BRING
MODERATE FLOODING ALONG RIVERS.THE 48 HOUR QPF WILL COVER MOST OF
THE EXPECTED RAINFALL FOR THIS EVENT./HYDROLOGIST/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 70 78 61 / 100 99 83 27
MERIDIAN 79 71 82 63 / 100 97 100 61
VICKSBURG 80 70 78 60 / 100 96 56 12
HATTIESBURG 82 74 83 64 / 100 97 87 25
NATCHEZ 81 69 77 61 / 100 94 49 6
GREENVILLE 82 66 76 59 / 100 86 43 9
GREENWOOD 82 68 77 59 / 100 100 67 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
MSZ026>033-035>039.
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MSZ040>066-072>074.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ043-047>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016-
023>026.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ015-016-023>026.
AR...NONE.
&&
17/03/40/BKHazardous weather outlook, Sep 4, 6:42 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 642 AM CDT SUN SEP 4 2011 LAZ007>009-015-016-023>026-MSZ040>066-072>074-051145- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 642 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN WILL CONTINUE AS RAIN BANDS PIVOT INTO THE AREA AROUND TROPICAL STORM LEE. RAINFALL ACCUMULATIONS WILL RANGE FROM AN ADDITIONAL 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. BRIEF TORNADOES ARE POSSIBLE THROUGH THIS EVENING IN THE STRONGER RAIN BANDS THAT WILL PIVOT ACROSS THE AREA IN THE STRONGLY SHEARED AIR MASS ASSOCIATED WITH TROPICAL STORM LEE. DAYTIME HEATING WILL PRODUCE INCREASED INSTABILITY TO COMBINE WITH THE WIND SHEAR... MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. EASTERLY WINDS WILL PERSIST SUSTAINED SPEEDS FROM 15 TO 30 MPH...LOOK FOR HIGHER GUSTS POSSIBLY FROM 40 TO 45 MPH ALONG THE HIGHWAY 84 CORRIDOR UNTIL EARLY EVENING AS WELL. WIND ADVISORIES ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF HEAVY RAIN WILL CONTINUE INTO MONDAY AS TROPICAL STORM LEE MOVES VERY SLOWLY TO THE NORTHEAST ACROSS THE REGION. TOTAL RAINFALL ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BEFORE EARLY TUESDAY. RAIN WILL EVENTUALLY TAPER OFF FROM WEST TO EAST LATER MONDAY NIGHT AS LEE PULLS AWAY TO THE NORTHEAST. THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT MONDAY IN STRONGER RAIN BANDS THAT PIVOT ACROSS MAINLY EASTERN MISSISSIPPI. STRONG WINDS WILL CONTINUE MONDAY WITH SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH AND HIGHER GUSTS POSSIBLY 35 MPH. WIND SPEEDS WILL BECOME NORTH AND DECREASE MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED INTO PORTIONS OF LABOR DAY. ARZ074-075-MSZ018-019-025-034-035-051145- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 642 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA REGION. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINS TONIGHT MAY TOTAL UP TO 4 INCHES BY EARLY TUESDAY AS A COLD FRONT PUSHES THROUGH THE REGION MONDAY AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH WILL ACCOMPANY THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY. MSZ026>033-036>039-051145- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE- 642 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE LATER TODAY AND TONIGHT AS OUTER RAIN BANDS OF TROPICAL STORM LEE PIVOT INLAND. RAINFALL AMOUNTS FROM 2 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD WATCH GOES INTO EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE MONDAY INTO MONDAY EVENING AS TROPICAL STORM LEE MOVES VERY SLOWLY TO THE NORTHEAST INTO ALABAMA. A FLASH FLOOD WATCH WILL BE IN EFFECT MONDAY AS RAINFALL TOTALS COULD BEGIN ADDING UP TO BETWEEN 3 AND 5 INCHES BEFORE TAPERING OFF EARLY ON TUESDAY. STRONG NORTHEAST WINDS WILL DEVELOP OVER THE AREA MONDAY...POSSIBLY INTO MONDAY NIGHT. SUSTAINED WIND SPEEDS FROM 15 TO 30 MPH ARE EXPECTED WITH HIGHER GUSTS. THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT FOR LABOR DAY IN STRONGER RAIN BANDS THAT MAY PIVOT ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT AND ON LABOR DAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Local storm report, Sep 4, 8:23 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST LAUREL 31.69N 89.14W
09/03/2011 E40 MPH JONES MS PUBLIC
A TREE HAD BLOWN DOWN ON A HOUSE ON OPAL DRIVE IN THE
CITY.
&&
17Local storm report, Sep 4, 8:44 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FUNNEL CLOUD 4 ESE SUMRALL 31.40N 89.48W
09/04/2011 LAMAR MS EMERGENCY MNGR
SPOTTER REPORTED FUNNEL CLOUD WITH POSSIBLE DEBRIS.
&&
GERARDLocal storm report, Sep 4, 9:04 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TORNADO 4 ESE SUMRALL 31.40N 89.48W
09/04/2011 F0 LAMAR MS EMERGENCY MNGR
INVESTIGATION BY FIRE PERSONNEL INDICATES THAT THE FUNNEL
CLOUD BRIEFLY TOUCHED DOWN NEAR HIGHWAY 42...WITH SOME
LIMBS DOWN AND SMALL DEBRIS EVIDENT. NO OTHER DAMAGE
OBSERVED.
0900 AM FLASH FLOOD COLUMBIA 31.26N 89.83W
09/04/2011 MARION MS EMERGENCY MNGR
STREET FLOODING REPORTED IN COLUMBIA
&&
GERARDSpecial weather statement, Sep 4, 9:36 AM CDT, 1 hour 56 minutes before
MSZ066-073-074-041505- LAMAR MS-JONES MS-FORREST MS- 936 AM CDT SUN SEP 4 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 936 AM CDT SUN SEP 4 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF PURVIS AT 936 AM CDT...MOVING NORTH AT 35 MPH. THIS STORM ILL BE NEAR WEST HATTIESBURG AND HATTIESBURG IN THE NEXT 5 TO 10 MINUTES. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN FORREST...SOUTHWESTERN JONES AND EAST CENTRAL LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3113 8947 3155 8936 3148 8911 3109 8927 TIME...MOT...LOC 1436Z 201DEG 29KT 3120 8934 JA
Special weather statement, Sep 4, 10:31 AM CDT, 1 hour 1 minute before
MSZ065-073-074-041600-
LAMAR MS-FORREST MS-COVINGTON MS-
1031 AM CDT SUN SEP 4 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SUN SEP 4 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF ROCK HILL AT 1030 AM CDT...MOVING NORTH AT
45 MPH. THIS PORTIONS OF A STRONG THUNDERSTORM BAND IN ASSOCIATION
WITH TS LEE WILL MOVE SOUTH TO NORTH ACROSS FORREST COUNTY OVER THE
NEXT 20 TO 30 MINUTES.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EXTREME SOUTHEASTERN COVINGTON...FORREST AND EASTERN LAMAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3100 8935 3101 8941 3151 8941 3151 8940
3143 8940 3144 8937 3143 8915 3097 8914
3096 8935
TIME...MOT...LOC 1530Z 180DEG 40KT 3106 8929
JASpecial weather statement, Sep 4, 11:07 AM CDT, 25 minutes before
MSZ057-066-041635-
JONES MS-JASPER MS-
1107 AM CDT SUN SEP 4 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT SUN SEP 4 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF MILL CREEK AT 1106 AM CDT...MOVING NORTH AT
20 MPH. THIS STRONGER THUNDERSTORM BAND WILL BE MOVING THROUGH BAY
SPRINGS IN THE NEXT 5 TO 15 MINUTES.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EXTREME SOUTHEASTERN JASPER AND NORTHEASTERN JONES COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8894 3157 8893 3156 8898 3180 8909
3184 8893 3182 8892
TIME...MOT...LOC 1606Z 163DEG 17KT 3167 8896
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:43 AM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Sep 4, 7:10 AM CDT | Flash Flood Warning | JAN | Lamar | 3 hr |
| Sep 4, 8:21 AM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Sep 4, 8:25 AM CDT | Flash Flood Warning | JAN | Marion | 110 min |
| Sep 4, 8:56 AM CDT | Flash Flood Warning | JAN | Covington, Smith | 2 hr |
| Sep 4, 8:58 AM CDT | Tornado Warning | JAN | Covington, Simpson, Smith | 32 min |
| Sep 4, 9:29 AM CDT | Tornado Warning | JAN | Covington, Simpson, Smith | 46 min |
| Sep 4, 9:34 AM CDT | River Flood Warning | JAN | Attala, Holmes | 3 days |
| Sep 4, 9:36 AM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Sep 4, 9:47 AM CDT | Flash Flood Warning | JAN | Forrest | 118 min |
| Sep 4, 9:48 AM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 42 min |
| Sep 4, 10:05 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Sep 4, 10:05 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Sep 4, 10:10 AM CDT | River Flood Warning | JAN | Clarke | 25 hr |
| Sep 4, 10:16 AM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 44 min |
| Sep 4, 10:31 AM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Sep 4, 11:07 AM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Sep 4, 11:10 AM CDT | Tornado Warning | JAN | Jasper, Smith | 37 min |
| Sep 4, 11:15 AM CDT | Tornado Warning | JAN | Jasper, Jones | 45 min |
| Sep 4, 11:26 AM CDT | Tornado Warning | JAN | Scott, Smith | 20 min |
| Sep 4, 11:55 AM CDT | Tornado Warning | JAN | Jasper | 35 min |
| Sep 4, 12:25 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 50 min |
| Sep 4, 1:13 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 47 min |
| Sep 4, 1:15 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 2 hr |
| Sep 4, 2:45 PM CDT | Special Weather Statement | JAN | Clarke | 30 min |
| Sep 4, 4:47 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Sep 4, 5:58 PM CDT | Flash Flood Warning | JAN | Adams, Franklin | 4 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.